Alert archive / Indiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 259, NWS Wilmington, OH

September 20, 2000Wayne County, Indiana

NWS Wilmington, OH issued this severe thunderstorm warning at Sep 20, 2000, 4:27 PM EST for Wayne County, Indiana. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 20, 2000, 4:27 PM EST (21:27 UTC)
Expired
Sep 20, 2000, 5:30 PM EST
In force
63 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Wayne County, IN

The radar

The Indianapolis radar (KIND), 110 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 20, 4:00 PM ESTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2000-09-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2000-09-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2003 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 202129
SVRILN
INC041-047-161-177-202230-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
427 PM EST WED SEP 20 2000

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  UNION COUNTY IN EAST CENTRAL INDIANA...
  FAYETTE COUNTY IN EAST CENTRAL INDIANA...
  WAYNE COUNTY IN EAST CENTRAL INDIANA...
  FRANKLIN COUNTY IN SOUTHEAST INDIANA...

* UNTIL 530 PM EST...

* AT 427 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 20 MILES SOUTHWEST OF CONNERSVILLE...OR ABOUT 8
  MILES NORTHEAST OF GREENSBURG...MOVING EAST AT 55 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  RICHMOND...
  LIBERTY...
  CONNERSVILLE...
  CENTERVILLE...
  CAMBRIDGE CITY...
  BROOKVILLE...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

$$
JOHNSTONE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 3:30 PM EST, 57 minutes earlier.

Area forecast discussion, Sep 20, 3:30 PM EST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
430 PM EDT WED SEP 20 2000

WILL BE ISSUING AN UPDATED ZFP SOON TO INCLUDE SVR TSTM WATCH FOR
ENTIRE AREA UNTIL 11 PM EDT.

.ILN...NONE.

HICKMAN

In the hours before

Special weather statement, Sep 20, 1:05 PM EST, 3 hours 22 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-210000-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
205 PM EDT WED SEP 20 2000

...THUNDERSTORMS WITH DAMAGING WIND POSSIBLE THIS AFTERNOON AND
EARLY TONIGHT...

A STRONG COLD FRONT WAS LOCATED OVER INDIANA AND ILLINOIS THIS
AFTERNOON.  THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE
FRONT...WHICH WILL PUSH ACROSS THE OHIO VALLEY DURING THE EVENING
AND EARLY MORNING HOURS.

WINDS THROUGHOUT THE ATMOSPHERE WILL BE QUITE STRONG LATE THIS
AFTERNOON AND TONIGHT...AND THE LINE OF THUNDERSTORMS WILL LIKELY
BE ACCOMPANIED BY STRONG GUSTY WINDS.  THERE WILL ALSO BE
CONSIDERABLE TURNING OF WINDS WITH HEIGHT...WHICH COULD SUPPORT THE
DEVELOPMENT OF A FEW TORNADOES AS WELL.  THE STORM PREDICTION CENTER
IN NORMAN OKLAHOMA HAS PLACED THE ENTIRE REGION UNDER A MODERATE
RISK FOR SEVERE WEATHER.

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES ON THIS
POTENTIALLY DANGEROUS SYSTEM. SPOTTER ACTIVATION WILL LIKELY BE
NEEDED LATER TODAY AND OVERNIGHT.

JOHNSTONE
Local storm report, Sep 20, 4:01 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
501 PM EDT WED SEP 20 2000

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0345 PM    LOGAN                     OH   WIND DAMAGE
09/20/00   HOCKING                        TREE DOWN IN LOGAN

0350 PM    ROCKBRIDGE                OH   WIND DAMAGE
09/20/00   HOCKING                        TWO LARGE TREES DOWN JUST
                                          OUTSIDE OF
                                          ROCKBRIDGE

JDR

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 4:27 PM ESTSevere Thunderstorm WarningILNFayette, Franklin, Union63 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.